Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Feb 25, 2012, 3:52 AM CST for 6 counties in Texas. It took effect at Feb 25, 2012, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2012, 3:52 AM CST (09:52 UTC)
- In effect from
- Feb 25, 2012, 12:00 PM CST
- Expired
- Feb 25, 2012, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Sterling County, TX
The radar
The Dyess AFB radar (KDYX), 102 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2969 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224 WWUS84 KSJT 250952 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 352 AM CST SAT FEB 25 2012 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED FOR AREAS GENERALLY WEST OF A HASKELL...TO ANSON...TO BRONTE LINE... .SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH...AS RELATIVE HUMIDITY VALUES FALL TO LESS THAN 20 PERCENT. THESE CONDITIONS... ALONG WITH A HIGH FIRE DANGER RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR THE WESTERN BIG COUNTRY...AND NORTHWEST CONCHO VALLEY. TXZ049-054-064-065-098-113-252200- /O.NEW.KSJT.FW.W.0005.120225T1800Z-120226T0000Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-JONES- 352 AM CST SAT FEB 25 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN BIG COUNTRY AND NORTHWEST CONCHO VALLEY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... HASKELL...JONES. * WIND: SOUTH 20 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY: 15-19 PERCENT. * IMPACTS: ACCIDENTAL IGNITIONS WILL GROW AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * TIMING: NOON TO 6 PM PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 11:35 PM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Feb 24, 11:35 PM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1135 PM CST FRI FEB 24 2012 .DISCUSSION... SEE AVIATION SECTION FOR DISCUSSION ON THE 06Z TAF PACKAGE. && .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS ACROSS WEST CENTRAL TEXAS. ONLY SOME PATCHY HIGH CLOUD DEVELOPMENT AND COVERAGE IS EXPECTED OVERNIGHT INTO SATURDAY. LIGHT WINDS WILL BECOME SOUTH BY EARLY SATURDAY MORNING. DURING THE DAY SATURDAY...SOUTH WINDS WILL INCREASE TO 10-20 KT AND BECOME GUSTY BY AFTERNOON. THE HIGHER SPEEDS AND GUSTS AMONG THE TAF SITES WILL BE AT KABI AND KSJT. 19 && .PREV DISCUSSION... /ISSUED 552 PM CST FRI FEB 24 2012/ DISCUSSION... SEE AVIATION SECTION FOR DISCUSSION ON THE 00Z TAF PACKAGE. AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS ACROSS WEST CENTRAL TEXAS. OTHER THAN SOME PATCHY HIGH CLOUDS ENTERING THE SOUTHERN PART OF OUR AREA...SKIES WILL BE CLEAR. NORTH TO NORTHEAST WINDS INITIALLY WILL DIMINISH THROUGH LATE EVENING WITH LIGHT EAST TO SOUTHEAST WINDS OVERNIGHT. ON SATURDAY...SOUTH WINDS WILL INCREASE TO 10-20 KT AND BECOME GUSTY BY AFTERNOON. THE HIGHER SPEEDS AMONG THE TAF SITES WILL BE AT KABI AND KSJT. 19 PREV DISCUSSION... /ISSUED 544 PM CST FRI FEB 24 2012/ UPDATE... LATEST TRENDS IN ELEVATED FIRE WEATHER THREATS FOR NORTHERN COUNTIES OF WEST CENTRAL TEXAS ARE UPDATED ALONG WITH AN UPDATE ON RAIN CHANCES ACROSS WEST CENTRAL TEXAS ON MONDAY AND TUESDAY ARE HIGHLIGHTED. DISCUSSION... SURFACE LOW PRESSURE DEVELOPS AND STRENGTHENS ACROSS EASTERN COLORADO ON SATURDAY. THIS WILL CAUSE WINDS TO SURGE FROM THE SOUTH AND STRENGTHEN TO 15 TO 20 MPH ACROSS NORTHERN COUNTIES OF WEST CENTRAL TEXAS ON SATURDAY AFTERNOON AND SATURDAY EVENING...ESPECIALLY ACROSS HASKELL...THROCKMORTON...FISHER... JONES AND SHAKELFORD COUNTIES. ALTHOUGH WIND SPEED MAY BRIEFLY REACH NEAR RED FLAG CRITERIA OF 20 MPH OR HIGHER...RELATIVE HUMIDITY SHOULD REMAIN ABOVE 20 PERCENT AND HENCE NOT REACH RED FLAG CRITERIA. HOWEVER THERE WILL BE A BRIEF PERIOD OF ELEVATED FIRE WEATHER DANGER ACROSS THESE COUNTIES SATURDAY AFTERNOON AND SATURDAY EVENING. IF RELATIVE HUMIDITY LOWERS TO 20 PERCENT OR LESS IN SUBSEQUENT MODEL FORECASTS...THEN A FIRE WEATHER WATCH AND RED FLAG WARNING MAY BECOME NECESSARY. EXPECT AT LEAST ELEVATED FIRE WEATHER DANGER SATURDAY AFTERNOON. LATEST NUMERICAL MODEL FORECASTS INDICATE THAT A MODERATELY VIGOROUS UPPER LEVEL TROUGH WILL MOVE THROUGH WEST CENTRAL TEXAS BEGINNING MONDAY AND LINGERING INTO EARLY TUESDAY. MODEL FORECASTS ARE INDICATING SLIGHTLY HIGHER LIKELY HOOD FOR LIGHT TO MODERATE RAIN ACROSS WEST CENTRAL TEXAS... ASSOCIATED WITH THIS TROUGH. RAIN PROBABILITIES FOR THE AREA WILL LIKELY INCREASE AS CERTAINTY IN MODEL SOLUTIONS INCREASES. PREV DISCUSSION... /ISSUED 355 PM CST FRI FEB 24 2012/ SHORT TERM... UPPER LEVEL LOW CONTINUES TO TRACK EAST ACROSS NORTHERN MEXICO THIS AFTERNOON WITH A SURFACE COLD FRONT NOW LOCATED OFF THE TEXAS GULF COAST. SURFACE HIGH PRESSURE AND DRIER AIR CONTINUES TO BUILD INTO THE AREA THIS AFTERNOON IN THE WAKE OF THE EXITING COLD FRONT. NORTHERLY SURFACE WINDS WILL BEGIN TO VEER TO THE SOUTH OVERNIGHT WITH LIGHT SOUTHERLY WINDS ACROSS THE FORECAST AREA BY TOMORROW MORNING. LIGHT WINDS... DRIER AIR AND CLEAR SKIES WILL RESULT IN GOOD RADIATIONAL COOLING TONIGHT ...EXPECTING SATURDAY MORNING TEMPERATURES IN THE UPPER 20S TO THE LOWER 30S ACROSS THE CWA. AFTERNOON HIGHS ON SATURDAY WILL WARM INTO THE LOWER TO MID 60S UNDER RETURNING SOUTHERLY SURFACE WINDS. LONG TERM... SOUTHWEST FLOW ALOFT RETURNS TO THE AREA SUNDAY AND MONDAY AHEAD OF NEXT DEVELOPING UPPER LEVEL TROUGH ALONG THE WEST COAST. WE WILL SEE SOUTH WINDS INCREASING AHEAD OF THIS SYSTEM...WITH TEMPERATURES SLIGHTLY ABOVE NORMAL BOTH SUNDAY AND MONDAY WITH HIGHS IN THE MID/UPPER 60S. MODELS CONTINUE TO SHOW THE UPPER LEVEL TROUGH MOVING ACROSS THE ROCKIES AND INTO THE PLAINS ON TUESDAY...WITH A DEEPENING SURFACE LOW FORMING OVER THE CENTRAL PLAINS DURING THE DAY. MODELS ARE GENERATING SOME VERY LIGHT QPF OVER THE AREA MONDAY NIGHT INTO TUESDAY...ASSOCIATED WITH A STRENGTHENING LOW LEVEL JET AND LOW LEVEL MOISTURE ADVECTION. CANNOT RULE A FEW LIGHT SHOWERS DEVELOPING BUT CONFIDENCE IS LOW SO KEPT THE FORECAST DRY FOR NOW. PACIFIC FRONT/DRYLINE WILL ADVANCE EAST ACROSS THE AREA ON TUESDAY. GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP OVER THE AREA DURING THE DAY...ALONG WITH TEMPERATURES CLIMBING INTO THE MID AND UPPER 70S BY AFTERNOON. THIS WILL LIKELY LEAD TO SOME FIRE WEATHER CONCERNS ESPECIALLY ACROSS PORTIONS OF THE CONCHO VALLEY AND BIG COUNTRY WHERE WINDS WILL BE STRONGEST. QUASI ZONAL FLOW ALOFT DEVELOPS WEDNESDAY WITH A RETURN TO SOUTHERLY LOW LEVEL FLOW BY THURSDAY. TEMPERATURES WILL BE COOLER ON WEDNESDAY WITH HIGHS IN THE UPPER 60S AND LOW 70S...WARMING INTO THE LOW/MID 70S BY THURSDAY. ANOTHER SHORT WAVE TROUGH IS PROGGED TO MOVE INTO THE CENTRAL PLAINS BY THURSDAY NIGHT...SENDING A DRY COLD FRONT ACROSS THE AREA ON FRIDAY. FIRE WEATHER... MINIMUM RELATIVE HUMIDITIES BY MID-AFTERNOON TOMORROW ARE EXPECTED TO BE IN THE UPPER TEENS OVER THE BIG COUNTRY AND THE NORTHWEST CONCHO VALLEY. ELSEWHERE...AFTERNOON MINIMUM RH VALUES WILL BE IN THE LOW TO MID 20S. 20 FOOT WINDS OVER THE WESTERN BIG COUNTRY MAY APPROACH 20MPH FOR A FEW HOURS EARLY TOMORROW AFTERNOON. THEREFORE...ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED OVER PRIMARILY THE WESTERN BIG COUNTRY AND THE NORTHWEST CONCHO VALLEY TOMORROW AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 31 64 42 65 46 / 0 0 0 0 10 SAN ANGELO 28 62 39 68 46 / 0 0 0 0 10 JUNCTION 27 60 35 66 49 / 0 0 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 25, 3:50 AM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 350 AM CST SAT FEB 25 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-261000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 350 AM CST SAT FEB 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ALONG AND WEST OF A HASKELL...TO ANSON...TO BRONTE LINE THIS AFTERNOON. THESE CONDITIONS WILL RESULT FROM SOUTH WINDS OF 20 TO 25 MPH...RELATIVE HUMIDITY VALUES OF LESS THAN 20 PERCENT...AND A HIGH FIRE DANGER RATING. ANY FIRE IGNITIONS IN THESE AREAS COULD RESULT IN RAPID FIRE GROWTH AND SPREAD. THEREFORE...A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN BIG COUNTRY AND NORTHWEST CONCHO VALLEY FROM NOON TO 6 PM TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY AND WINDY CONDITIONS RESULTING IN INCREASED FIRE WEATHER CONCERNS MAY AGAIN DEVELOP TUESDAY AFTERNOON...MAINLY WEST OF AN ABILENE...TO SONORA LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.